Alert archive / Wisconsin / Special Marine Warnings in 2002
Special Marine Warning 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at Apr 18, 2002, 6:33 PM CDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2002, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 18, 2002, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Apr 18, 11:20 AM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, Apr 18, 11:20 AM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1120 AM CDT THU APR 18 2002 FORECAST FOCUS IS ON SEVERE POTENTIAL THIS AFTERNOON AHEAD OF APPROACHING CDFNT. LINE OF DEVELOPING THUNDERSTORMS JUST AHEAD OF NOSE OF LOW LEVEL JET. SOUNDINGS SHOW LOW LEVEL CAP IN PLACE AT THIS MOMENT...BUT FORECAST SOUNDINGS SHOW CAP TO RAPIDLY DISSIPATE...SO THIS LINE MAY RAPIDLY INTENSIFY OVER SOUTHCENTRAL WI EARLY THIS AFTERNOON. CAPES RISE TO OVER 2000 J/KG. FLOW IS RATHER UNIDIRECTIONAL NOW...BUT ANY LAKE BREEZE FRONT WOULD PRODUCE MODERATE HELICITIES...AND EHI VALUES TO NEAR 3...SO BOUNDAIES WILL NEED TO BE WATCHED CLOSELY. DEW POINTS ALREADY IN LOWER 60S...WITH MID 60S ALREADY OVER N IL. MAIN COLD FRONT DOES NOT COME THROUGH SE WI UNTIL AFTER MIDNIGHT...AND MODELS SHOW WEAK MID LEVEL TROUGH THAT MAY PRODUCE ANOTHER LINE OF THUNDERSTORMS THIS EVENING. VERY COOL HIGH PRESSURE BUILDS OVER CWA AFTER EXIT OF CDFNT. QUITE A CHG AFTER RECENT RECORD HEAT. .MKX...NONE. HENTZ
In the hours before
Local storm report, Apr 18, 4:24 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0317 PM BELMONT WI 1.75 INCH HAIL
04/18/02 LAFAYETTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0400 PM PRAIRIE DU SAC WI .88 INCH HAIL
04/18/02 SAUK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 18, 4:30 PM CDT, 2 hours 3 minutes before
WIZ046-047-051-052-058>060-064>066-069>072-192231- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 430 PM CDT THU APR 18 2002 ...TORNADO WATCH NUMBER 110 IN EFFECT UNTIL 8 PM CDT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... AT 430 PM CDT...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM MONTELLO TO PORTAGE...TO MOUNT HOREB...TO MONROE. THE STORMS ARE MOVING TO THE EAST AT 35 MPH AND WILL AFFECT THE REMAINDER OF SOUTH CENTRAL WISCONSIN BY 530 PM CDT. THE STORMS WILL ENTER SOUTHEAST WISCONSIN AFTER 530 PM CDT. THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING LARGE HAIL. GD
Special weather statement, Apr 18, 5:15 PM CDT, 1 hour 18 minutes before
WIZ047-051-052-056-058>060-062>067-070>072-182315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 515 PM CDT THU APR 18 2002 ...TORNADO WATCH NUMBER 110 IN EFFECT FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 8 PM CDT... AT 514 PM CDT...NUMEROUS SEVERE THUNDERSTORMS WERE LOCATED OVER SOUTH CENTRAL WISCONSIN. NUMEROUS STRONG THUNDERSTORMS WERE OVER SOUTHEAST WISCONSIN. THE SEVERE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE DAMAGING HAIL. THE STRONG STORMS HAVE HAD A HISTORY OF PRODUCING MARBLE SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH. PERSONS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN SHOULD REMAIN VIGILANT AND BE PREPARED TO SEEK STURDY SHELTER SHOULD THREATENING WEATHER APPROACH. GD
Local storm report, Apr 18, 5:30 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM MERRIMAC WI 1.75 INCH HAIL
04/18/02 SAUK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0453 PM ENDEAVOR WI .75 INCH HAIL
04/18/02 MARQUETTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0510 PM 1 SW MADISON WI 1 INCH HAIL
04/18/02 DANE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 18, 5:49 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM MADISON WI .75 INCH HAIL
04/18/02 DANE REPORTED BY STORM
SPOTTER.
0529 PM MADISON WI .75 INCH HAIL
04/18/02 DANE REPORTED BY STORM
SPOTTER.
0530 PM MADISON WI .88 INCH HAIL
04/18/02 DANE REPORTED BY STORM
SPOTTER.
0534 PM BERLIN WI .75 INCH HAIL
04/18/02 GREEN LAKE REPORTED BY EMERGENCY
MANAGEMENT.
0535 PM MONONA WI .75 INCH HAIL
04/18/02 DANE REPORTED BY HAM RADIO
OPERATOR.Special weather statement, Apr 18, 6:25 PM CDT, 8 minutes before
WIZ046-047-051-052-056>060-062-066>068-071-072-190115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 625 PM CDT THU APR 18 2002 ...TORNADO WATCH IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 8 PM CDT... AT 624 PM CDT...NUMEROUS STRONG TO SEVERE THUNDERSTORMS CONTINUED TO AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN AND A SMALL PORTION OF SOUTH CENTRAL WISCONSIN. SOME OF THESE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE DAMAGING HAIL AND GUSTY WINDS OF 40 TO 50 MPH. MORE THUNDERSTORMS WERE OVER NORTHEAST IOWA MOVING EAST. THESE STORMS WILL AFFECT SOUTH CENTRAL WISCONSIN BY 8 PM CDT. THE STORMS ARE MOVING EAST AT 35 MPH. PERSONS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN SHOULD REMAIN ALERT AND BE PREPARED TO SEEK STURDY SHELTER INDOORS AWAY FROM WINDOWS IF THREATENING WEATHER APPROACHES. GD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:17 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 58 min |
| Apr 18, 7:25 AM CDT | Special Marine Warning | MKX | 65 min | |
| Apr 18, 7:25 AM CDT | Special Marine Warning | MKX | 65 min | |
| Apr 18, 2:48 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette, Sauk | 57 min |
| Apr 18, 3:07 PM CDT | Tornado Warning | MKX | Lafayette | 23 min |
| Apr 18, 3:21 PM CDT | Special Marine Warning | MKX | 24 min | |
| Apr 18, 3:21 PM CDT | Special Marine Warning | MKX | 24 min | |
| Apr 18, 3:29 PM CDT | Tornado Warning | MKX | Lafayette | 31 min |
| Apr 18, 3:31 PM CDT | Tornado Warning | MKX | Lafayette | 29 min |
| Apr 18, 3:44 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa, Sauk | 61 min |
| Apr 18, 3:57 PM CDT | Tornado Warning | MKX | Green, Lafayette | 33 min |
| Apr 18, 4:03 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 27 min |
| Apr 18, 4:31 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 29 min |
| Apr 18, 4:45 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 60 min |
| Apr 18, 4:56 PM CDT | Tornado Warning | MKX | Rock | 49 min |
| Apr 18, 4:59 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 31 min |
| Apr 18, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 60 min |
| Apr 18, 5:32 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 43 min |
| Apr 18, 5:34 PM CDT | Special Marine Warning | MKX | 56 min | |
| Apr 18, 5:34 PM CDT | Special Marine Warning | MKX | 56 min | |
| Apr 18, 5:34 PM CDT | Special Marine Warning | MKX | 56 min | |
| Apr 18, 6:10 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 35 min |
| Apr 18, 6:33 PM CDT | Special Marine Warning | MKX | 57 min | |
| Apr 18, 6:33 PM CDT | Special Marine Warning | MKX | 57 min | |
| Apr 18, 6:33 PM CDT | Special Marine Warning | MKX | 57 min | |
| Apr 18, 6:33 PM CDT | Special Marine Warning | MKX | 57 min | |
| Apr 18, 6:33 PM CDT | Special Marine Warning | MKX | 57 min |
Nearby
Special Marine Warnings in Wisconsin, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.